[Previous Months][Date Index][Thread Index][Join - Register][Login]
  [Message Prev][Message Next][Thread Prev][Thread Next]

Re: [IP] itchy, irritated sites -- Allergist visit

Have you tried switching to the "other" insulin-analog? You didn't 
say which you are using, but switching from one to the other may fix 
the problem. There are two other list members that have had similar 
reactions and solved the problem in this manner.


> Just came home from the allergist.  The rash currently on my
> forearms (it has been around <gr.>) looks to him like a reaction to
> a drug, and with my itchy, irritated sites story, he is treating it
> as an insulin allergy.  He says he has treated 2 pump patients for
> insulin allergy, but they both had hard spots where the infusion
> sites had been, which I don't.  One he treated with a steroid in the
> pump (I forget just how -- I was too involved in telling him about
> my inappropriate reaction to cortisone in October, so he decided
> that it wouldn't be appropriate for me).  He did do an
> immunoglobulin test (to be sent out),as well as skin tests  that
> came out negative, and prescribed both Allerga and Zyrtec, as well
> as Zantac, and I am supposed to go back in a month.  He warned me
> that it might get worse (and, of course, it has been a progressive
> thing from the first), but of course he  doesn't really know what it
> is or what will happen.  He actually spoke of the possibility of
> using animal insulin, but goodness knows where I could even get it
> these days.  I forgot to bring up the possibility of using Regular
> insulin again, or velosulin, if they still make it  (it had struck
> me as something to try, but I don't really want to, because it
> always had an unpredictable tail of action on me, and I can be so
> much better controlled on the designer insulins).
> Linda Z
> ----------------------------------------------------------
> for HELP or to subscribe/unsubscribe, contact:
> HELP@insulin-pumpers.org
for HELP or to subscribe/unsubscribe, contact: